MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Cataract (1766); No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, tmicl13.2, -7.50/1.5/086 (sphere/cylinder/axis), implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2019.Low vault was observed.Lens remains implanted.Cause of the event is reported as unknown.Reportedly, lens exchange to occur.
 
Additional Manufacturer Narrative
Corrected data: b4- "16-jan-2020" should be corrected to "15-jan-2020" in the initial mdr.G4- "16-jan-2020" should be corrected to "15-jan-2020" in the initial mdr.Additional information: b5- "on (b)(6) 2020 the lens was explanted with a plan for exchange.However, the patient developed an intraoperative cataract during explantation and the decision was made to abort implantation of replacement icl." h6- patient code 3191: secondary surgical intervention; lens explant.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h6: patient code 1766 should be in the previous mdr.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5- "on (b)(6) 2020 an icl implantation in the right eye with a larger lens was performed." claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key9689304
Report Number2023826-2020-00184
Device Sequence Number3474791
Product Code QCB
UDI-Device Identifier00841542108676
UDI-Public00841542108676
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer02/11/2020
02/28/2020
05/26/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date02/24/2020
04/23/2020
06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR